new meds and PN
Feb 15, 2005
Being treatment naive, I have just started on a regimen of Kaletra, Emtriva, and Viread. In the meantime, I've also started dapsone as prophylaxis for PCP (I found out Im allergic to bactrim) as my CD4 is 160. I've been on these for about a week and have started to develop the classical signs of a peripheral neuropathy - symmetric burning in both feet. What is the best approach to determining the cause of the PN?
Response from Dr. Henry
It would be very unusual for drug related peripheral neuropathy to begin that rapidly on those particular HIV meds (I have seen that happen just a few times). HIV itself and other conditions can cause those symptoms as well. Your HIV specialist with the help of a neurologist would do a careful exam and evaluation to determine which of a long list of possibly contributing factors is in present in your case and then intervene in a targeted manner. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Hpv After Needle Stick Sign Of HIV AIDS
- Pain In Penis After Licking Penis Worried I Have HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- White Bumps On Penis After Hole In Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.